MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 7MM MICRO; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. COMP PRIMARY STEM 7MM MICRO; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a fracture reverse shoulder about 3 years ago.Unfortunately, the primary had failed as the patient suffered a peri-prosthetic fracture below the distal tip of the in-situ stem, while using their arm to push off of a chair.During the revision the existing stem was removed (which took a large chunk of proximal humeral bone with it).The surgeon then reamed down the humeral canal to replace the stem with an srs humeral component.During reaming he found that the reamer skived off an existing cement restrictor form the primary procedure and perforated the humeral canal.He then had to drill in to the cement restrictor to be able to remove it before proceeding with humeral reaming.The surgeon was able to successfully complete the humeral preparation before trialing the new humeral component on the existing in situ glenosphere.The surgeon began with the smallest srs proximal body before building up to the 68mm body.He also trialed a number of humeral tray and poly constructs (from smallest to largest) before settling on the +5mm thickness tray and +3mm thickness poly.This was then implanted before closing up.
 
Additional Manufacturer Narrative
(b)(4).Mechanical (g04) - stem.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital did not return it.Reported event was confirmed as the radiographs provided showed a fracture.Radiographs identified the following: a reversetype left shoulder arthroplasty is present.There is a comminuted and mildly displaced periprosthetic fracture of the proximal humerus resulting in implant loosening.Glenohumeral implant alignment is maintained without dislocation.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP PRIMARY STEM 7MM MICRO
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18574762
Report Number0001825034-2023-03086
Device Sequence Number15398627
Product Code HSD
UDI-Device Identifier00880304554085
UDI-Public(01)00880304554085(17)271130(10)660360
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113607
Device Lot Number660360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale